Alert archive / Iowa / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this dense fog advisory at Jan 2, 2021, 2:12 PM CST for 51 counties in Iowa. It took effect at Jan 2, 2021, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2021, 2:12 PM CST (20:12 UTC)
- In effect from
- Jan 2, 2021, 6:00 PM CST
- Expired
- Jan 3, 2021, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WWUS73 KDMX 022012 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 212 PM CST Sat Jan 2 2021 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-030415- /O.NEW.KDMX.FG.Y.0002.210103T0000Z-210103T1800Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 212 PM CST Sat Jan 2 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Much of Iowa. * WHEN...From 6 PM this evening to noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. Bridges and overpasses may become slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Hagenhoff
6 follow-up statements
432 WWUS73 KDMX 030040 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 640 PM CST Sat Jan 2 2021 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-030845- /O.CON.KDMX.FG.Y.0002.000000T0000Z-210103T1800Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 640 PM CST Sat Jan 2 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Much of Iowa. * WHEN...From 6 PM this evening to noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. Bridges and overpasses may become slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
560 WWUS73 KDMX 030913 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 313 AM CST Sun Jan 3 2021 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-031715- /O.CON.KDMX.FG.Y.0002.000000T0000Z-210103T1800Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 313 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Much of Iowa. * WHEN...Through noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. Bridges and overpasses may become slick/icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines CURTIS
323 WWUS73 KDMX 031511 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 911 AM CST Sun Jan 3 2021 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-031800- /O.CON.KDMX.FG.Y.0002.000000T0000Z-210103T1800Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 911 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility one quarter mile or less in pockets of dense fog. Foggy conditions continue mixed with areas of sunshine over portions of central Iowa. Improvement continues through noon today, but a good share of the area may still see patchy dense fog. * WHERE...Much of Iowa. * WHEN...Through noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. Bridges and overpasses may become slick/icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving and you encounter dense fog, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
883 WWUS73 KDMX 031619 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1019 AM CST Sun Jan 3 2021 IAZ007-017-025-026-035>038-046>049-058>061-072>074-031730- /O.CAN.KDMX.FG.Y.0002.000000T0000Z-210103T1800Z/ Worth-Cerro Gordo-Wright-Franklin-Webster-Hamilton-Hardin-Grundy- Greene-Boone-Story-Marshall-Guthrie-Dallas-Polk-Jasper-Madison- Warren-Marion- Including the cities of Northwood, Manly, Mason City, Clear Lake, Eagle Grove, Clarion, Belmond, Hampton, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Jefferson, Boone, Ames, Marshalltown, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, and Knoxville 1019 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY IS CANCELLED... Conditions continue to improve across portions of central Iowa this morning. Some patchy fog may still be encountered in some areas. Please use caution if visibility lowers. Also, some roads or bridges may be slippery. General improvement will continue into the afternoon hours. Fog over some of the region is expected again tonight into early Monday morning. $$ IAZ004>006-015-016-023-024-027-028-033-034-039-044-045-050-057- 062-070-071-075-081>086-092>097-031800- /O.CON.KDMX.FG.Y.0002.000000T0000Z-210103T1800Z/ Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt- Butler-Bremer-Sac-Calhoun-Black Hawk-Crawford-Carroll-Tama- Audubon-Poweshiek-Cass-Adair-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Waterloo, Cedar Falls, Denison, Carroll, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1019 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility one quarter mile or less in pockets of dense fog. Foggy conditions continue mixed with areas of sunshine over portions. Improvement continues through noon today, but a good share of the area may still see patchy dense fog. * WHERE...Portions of Central Iowa. * WHEN...Through noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. Bridges and overpasses may become slick/icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
729 WWUS73 KDMX 031657 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1057 AM CST Sun Jan 3 2021 IAZ006-016-027-028-033-034-039-044-045-057-070-071-081-092-031800- /O.CAN.KDMX.FG.Y.0002.000000T0000Z-210103T1800Z/ Winnebago-Hancock-Butler-Bremer-Sac-Calhoun-Black Hawk-Crawford- Carroll-Audubon-Cass-Adair-Adams-Taylor- Including the cities of Forest City, Lake Mills, Garner, Britt, Kanawha, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Waterloo, Cedar Falls, Denison, Carroll, Audubon, Exira, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Corning, Bedford, Lenox, and New Market 1057 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY IS CANCELLED... Conditions continue to improve across portions of central Iowa this morning. Some patchy fog may still be encountered in some areas. Please use caution if visibility lowers. Also, some roads or bridges may be slippery. General improvement will continue into the afternoon hours. Fog over some of the region is expected again tonight into early Monday morning. $$ IAZ004-005-015-023-024-050-062-075-082>086-093>097-031800- /O.CON.KDMX.FG.Y.0002.000000T0000Z-210103T1800Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Tama-Poweshiek- Mahaska-Union-Clarke-Lucas-Monroe-Wapello-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Tama, Toledo, Traer, Dysart, Gladbrook, Grinnell, Oskaloosa, Creston, Osceola, Chariton, Albia, Ottumwa, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1057 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility one quarter mile or less in pockets of dense fog. Foggy conditions continue mixed with areas of sunshine over portions. Improvement continues through noon today, but a good share of the area may still see patchy dense fog. * WHERE...Portions of Central Iowa. * WHEN...Through noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. Bridges and overpasses may become slick/icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
532 WWUS73 KDMX 031750 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1150 AM CST Sun Jan 3 2021 IAZ004-005-015-023-024-050-062-075-082>086-093>097-031900- /O.EXP.KDMX.FG.Y.0002.000000T0000Z-210103T1800Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Tama-Poweshiek- Mahaska-Union-Clarke-Lucas-Monroe-Wapello-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Tama, Toledo, Traer, Dysart, Gladbrook, Grinnell, Oskaloosa, Creston, Osceola, Chariton, Albia, Ottumwa, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1150 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... Most areas across Iowa have seen significant visibility improvement late this morning with only a few pockets of thicker fog in northern and far southern areas. Improvement is expected to continue as temperatures warm today. Fog is expected to redevelop again tonight with areas of dense fog possible. This would most likely impact the Monday morning commute. Similar to this morning, there may be patchy areas of dense fog across the region. Later forecasts this afternoon and evening will address the extent of fog tonight. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this dense fog advisory went out at Jan 2, 2:02 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 2, 2:02 PM CST, 10 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 202 PM CST Sat Jan 2 2021 ...Dense Fog Again Expected Across the Region Tonight... .SHORT TERM.../Tonight through Sunday Night/ Issued at 202 PM CST Sat Jan 2 2021 Confidence: Medium to High Main challenge again tonight will be fog potential and the manner on how this all plays out has lowered the forecast confidence a bit. Though weak area of low pressure southwest of Iowa today will be backing in high to mid level clouds over the southeast this evening, there is little change in the overall light wind pattern and weak ridge of high pressure situated across the area. In fact, by 06z through 12z we are lift with nearly the same conditions over the region as this morning with just a bit of a push of warm air aloft from the west southwest. This warmer air aloft will likely strengthen the inversion over the west and along with the ridge, help to promote additional areas of fog overnight once again. The HRRR continues to be bullish with fog over the entire region again tonight. It was a bit overzealous last night, however. Overall, the same areas from southwest to north central and a bit farther east are likely to see fog again first tonight with a few spots taking longer for the fog to initially develop - most likely around the metro and areas east and southeast where dewpoint depressions remain larger late this afternoon. Will be issuing an advisory for all of the forecast area given that most, if not all should have some areas of dense fog by mid to late evening and through portions of Sunday. Fog is already backing into our area near Marshalltown and Waterloo. The ending time of the advisory is somewhat problematic, but given that today the thicker fog either never lifted or took to at least 18z... most of the surrounding offices and us decided to at least continue the advisory to 18z. It may actually take longer to lift tomorrow in some areas. Winds will remain light with little mixing Sunday and this will likely keep the fog around. Tonight lows will once again bottom out in the single digits and have lowered readings; especially in the east and in the river valley areas. Sunday is showing warming aloft by late day, but it may again be a challenge to burn off all the fog soon enough to bring highs up to expectation. Have made minor adjustments to the going forecast today and expect mid 20s east to the upper 20s/lower 30s central and south. By Sunday night, a more persistent push of warmer air will be directed into Iowa with light southwest surface winds as well as increasing southwest flow aloft. This should act to lessen any risk for areas of fog overnight into early Monday morning. Along with that, overnight lows will generally be in the upper teens to lower/mid 20s. .LONG TERM.../Monday through Saturday/ Issued at 202 PM CST Sat Jan 2 2021 Confidence: Medium With Decreasing Confidence by Wednesday Another in a series of weak, generally moisture starved waves will pass over the region early Monday morning. The only real impact will be a wind shift and a slightly near-neutral, cooler push of air across the north northeast for the day. Otherwise, slightly milder air will continue to move over the region from the west. The model guidance is beginning to shade highs into the 40s across the south for the day, but snow cover should cut back on afternoon readings somewhat Monday as melting increases. We continue this cycle between ridges/approaching weak troughs nearly every 24 hours through at least Tuesday morning. Though the impacts from large storms will be nil through Tuesday, we'll probably have another chance at fog Monday night into Tuesday morning if sufficient melting occurs Monday night. Tuesay remains quiet ahead of the approaching system. Both the Euro/GFS area in some agreement to continue the warming trend with milder south winds keeping highs warmer into Tuesday. Looking into the midweek system next week still brings many challenges. A look at the last 3 GEFs packages' precip accumulation ensembles shows that the trends have been for 55%/40%/70% of runs showing central Iowa with higher accumulating qpf; so the trends are continuing to bounce around, but are increasing. The GFS has been holding onto an initial more northerly amplification of the wave- pair in the northern/southern stream while the Euro is trending to develop the southern wave initially faster, with more a split configuration across Iowa. Eventually, by 00z Thursday both models are favoring a low just south of Iowa but even then some differences in location will play a huge part in how much precipitation we receive. Along with the location, precipitation types will then need to be parsed out with time as well. Currently, the ensemble guidance supports some solutions with precipitation and will leave slight to chance PoP for now and continue to evaluate any trends in the next day or two. At least there is improving confidence as the system departs with another cold front approaching the region by Friday. Some differences remain in the amount of available moisture and expected light precipitation. The Euro is bringing across a bit more light snow than the GFS deterministic by Friday. Overall next week will be at or above normal for highs with only a slight cool down on Saturday. Normal highs range from the mid 20s north to the lower 30s south and the region will be averaging around 30 north to the mid to upper 30s in the south through the period. && .AVIATION.../For the 18Z TAFS through 18Z Sunday afternoon/ Issued at 1135 AM CST Sat Jan 2 2021 Main concern this period will be any resurgence of fog late day into Sunday morning. Vsbys continue to improve over the area now, but linger in the MVFR category at many locations. KALO recently dropped to under 2SM, but will likely bounce up a bit yet by 20z. Overall, little change in the pattern tonight will allow for more fog to form. Favored areas continue to be KMCW/KFOD but expecting some spread farther east into KDSM/KALO by 12z. IFR cigs will accompany any thicker fog that develops. Further refinements likely in 00 and 06z packages. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory from 6 PM this evening to noon CST Sunday for IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097. && SHORT TERM...REV LONG TERM...REV AVIATION...REV
Hazardous weather outlook, Jan 2, 3:33 AM CST, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 333 AM CST Sat Jan 2 2021 IAZ027-028-038-039-044>050-057>062-070>075-081>086-092>097-030945- Butler-Bremer-Grundy-Black Hawk-Crawford-Carroll-Greene-Boone- Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek- Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 333 AM CST Sat Jan 2 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Locally dense fog will be possible again tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another storm system is possible Wednesday into Thursday. Details will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ004>007-015>017-023>026-033>037-030945- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Hardin- 333 AM CST Sat Jan 2 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Dense Fog Advisory is in effect for the area this morning. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another storm system is possible Wednesday into Thursday. Details will be determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. CURTIS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 10:00 PM CST | Dense Fog Advisory | DMX | Calhoun, Cerro Gordo, Emmet, Franklin, Hamilton, Hancock and 10 more | 14 hr |
Nearby
Dense Fog Advisories in Iowa, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.